| Model Number |
ANGLED REAMER SLEEVE, 20° |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 07/22/2025, a sales representative reported via (b)(4) that an ar-9597-20 angled reamer sleeve, and an ar-9676 angled reamer cold welded together.This occurred during a case, they were able to pull them apart, but they are now bent and will not fit together properly there were no adverse patient effects.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.- one unpackaged ar-9597-20, angled reamer sleeve, batch number 37622112, was received for investigation.- visual evaluation of the returned device noted nicks and striations in its inner diameter on both the proximal and distal ends.Additionally, the device was returned with an ar-9676 stuck inside.- functional testing was not performed due to the damage of the devices.- the most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to cease functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used usually, this issue is unlikely to present itself, which suggests that the handling of the device greatly impacts whether or not it will seize.For this reason, the direct cause is considered to be device misuse.- refer to investigation photos.- complaint allegation is confirmed.